Alert archive / Kentucky / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

July 19, 2011Oldham County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 19, 2011, 7:21 PM EDT for Oldham County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Jul 19, 2011, 7:45 PM EDT
In force
24 min
Issued by
NWS Louisville, KY

County Oldham County, KY

The radar

The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WWUS83 KLMK 192321
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 19 2011

KYZ031-034-192345-
OLDHAM-SHELBY-
721 PM EDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY 
WINDS OF 30 TO 40 MPH OVER PART OF OLDHAM COUNTY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING SOUTH AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL 
RATES OVER ONE INCH PER HOUR REDUCING VISIBILITIES TO AROUND ONE 
HALF MILE...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THIS 
STORM.

* THIS STORM WILL ALSO IMPACT...
  LA GRANGE...
  CENTERFIELD AND BALLARDSVILLE...
  FLOYDSBURG...
  TODDS POINT...
  CONNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY 
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL 
MEDIA FOR LATER UPDATES.

&&

LAT...LON 3832 8524 3821 8541 3822 8541 3826 8541
      3828 8545 3836 8548 3844 8539
TIME...MOT...LOC 2319Z 341DEG 17KT 3837 8541

$$

TWF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:36 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 19, 3:36 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT TUE JUL 19 2011

.SHORT TERM (TONIGHT AND WEDNESDAY)...

IT/S HOT OUT THERE...BUT NOT QUITE AS HOT AS THIS TIME LAST WEEK.
STRONG RIDGE OVER THE CENTRAL PLAINS STATES IS EDGING CLOSER TO OUR
REGION EACH DAY. THIS RIDGE HAS HAD SOME EFFECT AT CAPPING STORMS
OVER THE WESTERN TWO-THIRDS OF THE AREA SO FAR. STILL THINK AREA
WILL SEE SOME SCATTERED STORMS THIS AFTERNOON WITH OUTFLOW AND
DIFFERENTIAL HEATING BOUNDARIES ACROSS THE REGION AS WELL AS WITH AN
ATMOSPHERE WITH 3000-4000 CAPES AND PRECIPITABLE WATERS AROUND 2
INCHES.

EXPECT STORMS TO DIE OFF IN THE MID TO LATE EVENING TIME FRAME WITH
LOSS OF DAYTIME HEATING. THAT SHOULD END THE MORE SIGNIFICANT
CHANCES FOR RAIN FOR THE NEXT COUPLE OF DAYS...AS WE LOOK TO STAY
AWAY FROM ANY MORE BOUNDARIES DROPPING DOWN FROM THE NORTH
OVERNIGHT. ANY STORMS THAT POP UP TOMORROW SHOULD BE ISOLATED
AIRMASS TYPE LATER IN THE AFTERNOON.

AS FOR THE HEAT...WILL KEEP TODAY/S HEAT ADVISORY AS IS...EXPIRING
AT 01Z TONIGHT. THEN WILL UPGRADE THE CURRENT WATCH AREA TO AN
EXCESSIVE HEAT WARNING AND EXPAND THE WARNING AREA A ROW OF COUNTIES
EASTWARD. HEAT INDEX FORECASTS FOR THE NEW WARNING AREA HAVE 4
CONSECUTIVE DAYS OF AT LEAST HEAT ADVISORY CRITERIA...AND PERHAPS
SOME INDIVIDUAL DAYS REACHING 110 AS WELL...WITH THURSDAY AND FRIDAY
AS THE HOTTEST DAYS. WILL ADD A ROW OR TWO OF COUNTIES EAST OF THE
WARNING AREA TO A LONG-TERM HEAT ADVISORY...THIS TIME FOR 4
CONSECTIVE DAYS OF NEAR ADVISORY CRITERIA...AGAIN WITH SOME DAYS
REACHING 105 DEGREES. HAVE DECIDED TO KEEP OUT THE FAR EASTERN
COUNTIES FROM A HEADLINE FOR NOW...AS ONLY HAVE PEAK HEAT INDICES
AROUND 100 DEGREES FOR WEDNESDAY AFTERNOON. THEY LIKELY WILL NEED A
HEAT ADVISORY ON THURSDAY...BUT IT/S TOO EARLY TO PUT THAT HEADLINE
UP FOR NOW. HAVE COORDINATED WITH SURROUNDING OFFICES...AND
HEADLINES LOOK GOOD.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

THURSDAY-FRIDAY...

GENERAL MODEL CONSENSUS HAS A STRONG RIDGE SETTING UP OVER THE
FORECAST AREA BY THURSDAY WITH THE GFS SHOWING THE CENTER OF HIGH
PRESSURE DIRECTLY OVERHEAD. SOUTH TO SOUTHWESTERLY FLOW WILL BE
PUMPING IN ANOTHER HOT AND MOIST AIRMASS WITH DEWPOINTS LOOKING TO
FLIRT WITH CLOSE TO 80 DEGREES AGAIN. FOR MAX TEMPS ON THURSDAY AND
FRIDAY... WENT WITH A MOS GUIDANCE BLEND WITH SLIGHTLY HIGHER TEMPS
BUT LESS THAN MEX WAS SHOWING...GENERALLY MID TO UPPER 90S ALL
AROUND. EVEN THOUGH THE RIDGE WILL BE SUCH A DOMINANT FEATURE
THURSDAY THROUGH FRIDAY...WENT WITH MINIMAL POPS BOTH AFTERNOON
PERIODS AS MODELS TRENDED WITH A DIURNAL PRECIP CYCLE. WITH THE
POTENTIAL FOR A STRONG CAP BOTH DAYS...WILL BE DIFFICULT TO SEE MUCH
CONVECTION BUT CANNOT RULE OUT MENTIONABLE POPS COMPLETELY. AS THESE
DAYS APPROACH...WILL NEED TO KEEP AN EYE OUT FOR CONVECTIVE TEMPS
AND ANY TRIGGERING MECHANISMS THAT MAY GENERATE PULSE STORMS...IF
THE STRONG CAP CAN BE BROKEN.

SATURDAY-SUNDAY OVERNIGHT...

THE RIDGE BEGINS TO BREAK DOWN AND BEGIN TO FLATTEN OUT ON SATURDAY
WHICH WILL ALLOW FOR JUST A BIT HIGHER CHANCE FOR POPS ON SATURDAY
AFTERNOON. ADDITIONALLY...TEMPS DO NOT LOOK TO GET AS HIGH ON
SATURDAY AFTERNOON...ESPECIALLY IN PLACES WHERE PRECIP IS ABLE TO
KICK UP. IT WILL STILL BE HOT AND MOIST ON BOTH SATURDAY AND SUNDAY
BUT WILL CERTAINLY BE ON A DOWNWARD TREND. A LOW PRESSURE SYSTEM
GRAZING THE NORTHERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY
LOOKS TO DROP A FRONTAL BOUNDARY INTO THE OH VALLEY REGION. A
SHORTWAVE IS DEPICTED TO SKIM ACROSS OUR FORECAST AREA ASSISTING IN
THE CHANCE FOR SCT STORMS TO GENERATE SUNDAY NIGHT AS WINDS BEGIN TO
TAKE ON A MORE WESTERLY COMPONENT.

MONDAY AND TUESDAY...

LATEST MODEL GUIDANCE AND ENSEMBLES SUGGEST A SHORTWAVE WILL MOVE
INTO THE GREAT LAKES AND OH VALLEY ON MONDAY RESULTING IN HEIGHT
FALLS ALOFT AND A TEMPORARY SUPPRESSION OF THE UPPER RIDGE. AT THE
SURFACE...AN ACCOMPANYING FRONTAL ZONE WILL DROP SE INTO THE OH
VALLEY INTO THE WARM HUMID AIR MASS. THIS SHOULD SPARK SCT TO
PERHAPS NUMEROUS THUNDERSTORMS ON MONDAY ALONG AND AHEAD OF THE
FRONT (ASSUMING MODEL SOLUTIONS HOLD). AFTER THE FRONT PASSES...LESS
HUMID AND A LITTLE COOLER AIR WILL FILTER INTO THE AREA ON TUESDAY
FOR AT LEAST A TEMPORARY BREAK FROM THE HEAT AND HUMIDITY MID PART
OF NEXT WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

SHORT-TERM MODELS NOT HANDLING THE CURRENT WEATHER SITUATION WELL
WITH THE DYING LINE OF STORMS OVER EASTERN KENTUCKY. THEY CURRENTLY
HAVE STORMS ALL OVER THE PLACE...WHILE IN ACTUALITY THE AREA IS DRY.
STILL...THE ATMOSPHERE IS PRETTY UNSTABLE AND MOIST...AND WITH
BOUNDARIES RUNNING ACROSS THE REGION EXPECT SCATTERED STORMS TO POP
UP LATER THIS AFTERNOON. HAVE MOST CONFIDENCE NEAR KSDF FOR NOW AND
HAVE PUT IN A TEMPO GROUP FOR MVFR CONDITIONS. THINK STORMS THAT
FORM COULD PROPAGATE TOWARD THE KBWG SITE BY LATE
AFTERNOON...WHEREAS KLEX MAY SEE SOME LATE REGENERATION AS WELL.
GIVEN THE EVENING STORMS...THINK BOTH KLEX AND KBWG AGAIN WILL HAVE
A CHANCE FOR MVFR VSBY/S OVERNIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3
     PM EDT /2 PM CDT/ SATURDAY FOR KYZ023>034-038-045-053-
     061>063-070>074.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

     HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3 PM EDT
     /2 PM CDT/ SATURDAY FOR KYZ035>037-039-040-046-047-054-064-
     065-075>077-081.

IN...EXCESSIVE HEAT WARNING FROM 11 AM EDT /10 AM CDT/ WEDNESDAY TO 3
     PM EDT /2 PM CDT/ SATURDAY FOR INZ076>079-083-084-089>092.

     HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

&&

SHORT TERM........RJS
LONG TERM.........LG
AVIATION..........RJS
Hazardous weather outlook, Jul 19, 3:50 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT TUE JUL 19 2011

KYZ041>043-048-049-055>057-066-067-077-078-081-082-202000-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START
TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL START
TO BUILD IN FROM THE WEST. HEAT INDICES WILL RISE TO AROUND 100
DEGREES. THIS HEAT MAY ALLOW SOME ISOLATED THUNDERSTORMS TO FORM
LATER IN THE AFTERNOON.

THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS
WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE
AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP-UP ON BOTH DAYS
IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH INTO THE
LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS BEFORE. FOR
SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE FOR
THUNDERSTORMS IN THE AFTERNOON.

ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH
WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID
AIR MASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN
THIS AFTERNOON AND EVENING.

INZ076>079-083-084-089>092-KYZ023>040-045>047-053-054-061>065-
070>076-202000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-
350 PM EDT TUE JUL 19 2011 /250 PM CDT TUE JUL 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING ISOLATED DAMAGING WIND GUSTS AS WELL FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

THE STORMS WILL DIE DOWN BY MIDNIGHT...WHEN PATCHY FOG WILL START
TO DEVELOP MAINLY ACROSS THE NORMALLY FOG-PRONE RIVER VALLEYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE
WEST. HEAT INDICES WILL RISE TO THE 100 TO 110 DEGREE RANGE
WEDNESDAY AFTERNOON AND CONTINUE THROUGH SATURDAY. AN EXCESSIVE
HEAT WARNING HAS BEEN ISSUED FOR POINTS ALONG AND WEST OF THE
INTERSTATE 65 CORRIDOR...WHEREAS A HEAT ADVISORY HAS BEEN ISSUED
ALONG A LINE FROM CYNTHIANA TO FRANKFORT TO BURKESVILLE.

THE HEAT MAY ALLOW AN ISOLATED STORM OR TWO TO POP UP LATE
WEDNESDAY AFTERNOON.

THURSDAY THROUGH SUNDAY...THE HOTTEST AND MOST HUMID DAYS OF THIS
WEEK WILL BE THURSDAY AND FRIDAY AS IT CONTINUES TO BUILD INTO THE
AREA. THERE IS A SLIGHT CHANCE FOR STORMS TO POP- UP ON BOTH DAYS
IN THE AFTERNOON. SATURDAY HEAT INDICES WILL STILL REACH WELL INTO
THE LOWER 100S BUT DOES NOT LOOK TO BE AS OPPRESSIVE AS DAYS
BEFORE. FOR SUNDAY...THE MAIN THREAT WILL BE AN EVEN HIGHER CHANCE
FOR THUNDERSTORMS IN THE AFTERNOON.

ON MONDAY...A COLD FRONT IS EXPECTED TO MOVE ACROSS OUR AREA WHICH
WILL SPARK SCATTERED THUNDERSTORMS WITHIN THE VERY WARM AND HUMID
AIR MASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AS WELL AS HEAVY RAIN
THIS AFTERNOON AND EVENING.

RJS/LG/TWF

In the hours before

Local storm report, Jul 19, 5:59 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             3 SW FRANKFORT          38.16N  84.90W
07/19/2011  M0.75 INCH       FRANKLIN           KY   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

0531 PM     TSTM WND GST     3 SW FRANKFORT          38.16N  84.90W
07/19/2011  E60 MPH          FRANKLIN           KY   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER LMK1101008
EVENT NUMBER LMK1101009

CMC
Special weather statement, Jul 19, 6:08 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT TUE JUL 19 2011

KYZ034-038-039-192300-
ANDERSON-SHELBY-SPENCER-
608 PM EDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHELBYVILLE...AND MOVING
SOUTH AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JUNTE AND HARRISONVILLE...
  MOUNT EDEN...
  GEE...
  WAYSIDE AND BIRDIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8499 3796 8524 3821 8528 3824 8505
TIME...MOT...LOC 2208Z 349DEG 12KT 3813 8514

DK
Local storm report, Jul 19, 6:15 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     LAWRENCEBURG            38.03N  84.89W
07/19/2011                   ANDERSON           KY   LAW ENFORCEMENT

            TREES DOWN ON ALTON STATION AND WILDCAT ROADS

&&

EVENT NUMBER LMK1101010

CMC
Special weather statement, Jul 19, 6:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT TUE JUL 19 2011

KYZ041>043-048-049-055>057-066-067-078-081-082-200900-
FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-BOYLE KY-
GARRARD KY-MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEXINGTON...PARIS...CARLISLE...
NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER...RICHMOND...
LIBERTY...STANFORD...JAMESTOWN...BURKESVILLE...ALBANY
630 PM EDT TUE JUL 19 2011 /530 PM CDT TUE JUL 19 2011/

...AN EXTENDED PERIOD OF HOT CONDITIONS EXPECTED WEDNESDAY THROUGH
SATURDAY...

A STRONG AREA OF HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL GRADUALLY
BUILD ACROSS THE BLUEGRASS AND LAKE CUMBERLAND REGIONS THROUGH THE
REST OF THE WORK WEEK. HOT TEMPERATURES WILL COMBINE WITH AN
INCREASINGLY MOIST AIRMASS TO PRODUCE HIGH HEAT INDICES.

HIGH TEMPERATURES IN THE LOWER 90S ON WEDNESDAY WILL PRODUCE HEAT
INDICES AROUND 100 DEGREES IN THE AFTERNOON. BY THURSDAY AND
FRIDAY...EVEN WARMER TEMPERATURES IN THE MID 90S ARE EXPECTED WITH
HEAT INDICES RANGING FROM 100 TO 108 DEGREES. SLIGHTLY COOLER
TEMPERATURES ARE FORECAST FOR SATURDAY...BUT HEAT INDICES PROBABLY
STILL WILL CLIMB ABOVE 100 DEGREES.

TAKE EXTRA PRECAUTIONS IF YOU HAVE PLANS TO SPEND TIME OUTSIDE THIS
WORK WEEK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE-FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR-CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY - CALL 9 1 1.

RJS/11
Special weather statement, Jul 19, 6:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT TUE JUL 19 2011

KYZ045-192315-
NELSON-
640 PM EDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...VERY HEAVY RAIN...PENNY
SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH OVER NORTHERN NELSON
COUNTY...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TAYLORSVILLE...AND MOVING
SOUTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR REDUCING VISIBILITIES TO AROUND
ONE-HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAINLY NORTH AND EAST OF BARDSTOWN...
  COXS CREEK...
  WITHROW...
  WOODLAWN AND EAST BARDSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL
MEDIA FOR LATER UPDATES.

&&

LAT...LON 3794 8540 3794 8536 3784 8526 3785 8528
      3784 8528 3776 8549 3794 8548 3795 8542
TIME...MOT...LOC 2238Z 339DEG 10KT 3793 8541

TWF
Special weather statement, Jul 19, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 19 2011

KYZ031-034-192345-
OLDHAM-SHELBY-
721 PM EDT TUE JUL 19 2011

...THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY
WINDS OF 30 TO 40 MPH OVER PART OF OLDHAM COUNTY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...AND MOVING SOUTH AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OVER ONE INCH PER HOUR REDUCING VISIBILITIES TO AROUND ONE
HALF MILE...AND GUSTY WINDS OF 30 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  LA GRANGE...
  CENTERFIELD AND BALLARDSVILLE...
  FLOYDSBURG...
  TODDS POINT...
  CONNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL
MEDIA FOR LATER UPDATES.

&&

LAT...LON 3832 8524 3821 8541 3822 8541 3826 8541
      3828 8545 3836 8548 3844 8539
TIME...MOT...LOC 2319Z 341DEG 17KT 3837 8541

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:43 AM EDTSpecial Weather StatementLMKNicholas62 min
Jul 19, 10:55 AM EDTSpecial Weather StatementLMKBourbon, Clark50 min
Jul 19, 11:00 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min
Jul 19, 11:12 AM EDTFlash Flood WarningLMKBourbon, Harrison79 min
Jul 19, 3:54 PM EDTExcessive Heat WarningLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more5 days
Jul 19, 3:54 PM EDTHeat AdvisoryLMKAdair, Anderson, Cumberland, Franklin, Green, Harrison and 8 more24 hr
Jul 19, 4:45 PM EDTSpecial Weather StatementLMKFranklin30 min
Jul 19, 4:59 PM EDTAreal Flood AdvisoryLMKFranklin, Woodford91 min
Jul 19, 5:10 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford35 min
Jul 19, 5:34 PM EDTSpecial Weather StatementLMKSpencer41 min
Jul 19, 5:48 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer27 min
Jul 19, 6:08 PM EDTSpecial Weather StatementLMKAnderson52 min
Jul 19, 6:40 PM EDTSpecial Weather StatementLMKNelson35 min
Jul 19, 7:48 PM EDTSpecial Weather StatementLMKHarrison27 min
Jul 19, 7:57 PM EDTSpecial Weather StatementLMKWashington48 min

Nearby

Special Weather Statements in Kentucky, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.